User Reviews for Biaxin
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Biaxin.
Reviews for Biaxin to treat Sinusitis
"i always get sinusitis on a yearly basis. on my worst occasion, i tried 'em all from Zythromax to Ammoxicillian, etc. none worked for me. ONLY Biaxin works!! MD says its not the most recommended antibiotic for sinusitis but does work and is the only one that works for me. Yes ~ it does leave a metallic taste in my mouth, but i like knowing its in my system and attacking my problem so i don't mind the taste at all... i was also told it is a very old antibiotic, but its an "Oldie but Goodie"!! Some insurance will cover it while others will not."
golden years, phooey July 30, 2016
|5 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I read a bunch of reviews from people who have mentioned having upset stomachs and yeast infections. I used to have those issues on antiobiotics, but then I learned that taking a very strong probiotic (I take the refrigerated ones from Jarro) and a feminine probiotic with lactobaccilus eliminates or at least greatly reduces those issues. I strongly recommend taking both whenever you take antiobiotics. For this one, I agree that you definitely need to take it with a reasonable amount of food. The metallic taste comes and goes but is generally tolerable. I do feel loopy, but I am guessing that has more to do with how sick I am than anything else. Hope this helps."
erky (taken for less than 1 month) April 6, 2016
|12 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"have used Biaxin (actually now always the generic version) for many years. Works great for me, always makes me feel much better within 12-18 hours of taking the first pill. Never had ANY side effects, except metallic taste - which has never bothered me (never been very strong). Great drug, wonderful for my chronic sinusitis. (Hint: I eat lots of miso when taking antibiotics; does wonders for my GI when taking antibiotics. Miso soup, miso on top of rice, miso in various dishes; just make sure you get the longest fermented one you can find - I buy 2-yr miso.)"
Jb-in-VA (taken for 5 to 10 years) March 25, 2015
|13 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I too have had multiple sinus infections and surgery twice. In addition I am immunosuppressed because of a medication for rheumatoid arthritis. Biaxin has always worked for me. I really have no side effects other than the metallic taste which is tolerable. I make sure I take it after food otherwise it is really hard on the stomach. I take Biaxin XL 500mg, 2 tablets once a day for 14 days."
25skidoo August 14, 2013
|63 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was on this for the first time last fall when I had H. Pylori. It knocked it out but threw me into my first vaginal yeast infection. The metallic taste in the mouth is horrible and my husband could even taste it when he kissed me. Currently I am on it for sinusitis which I have seasonal."
Joretta (taken for 1 to 6 months) April 4, 2013
|43 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have had MANY sinus infections over the years, and Biaxin is the only thing that really gets rid of them. Yes, you have a horrible (metallic) taste in your mouth, are a bit loopy, and tummy isn't the best, but those side effects are nothing compared to serious sinus pain. I'd rather be thirsty than feel like my head is in a vice all day!"
Anonymous5 February 25, 2013
|78 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Second antibiotic I've been on for this sinus infection (Z-pack didn't clear it up). I am slowly getting better, but I have all the unpleasant but evidently not dangerous side effects, nausea, dizziness, dry mouth, sour taste in my mouth. I dread taking the pill, because for the next two hours I have to lay my head on my desk because of nausea and dizziness. Even at night, I go to sleep, but wake up three hours later feeling like I'm going to vomit."
Anonymous November 4, 2011
|29 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been prescribed Biaxin twice in the past three months. The first onset of sinusitis took 6 weeks to clear. 1 week before Christmas it comes back with the worst pressure, 2 ER visits later they tell me the sinusitis is back. This round with Biaxin has left me: dehydrated, constant bathroom trips after eating anything, weight loss (12lbs in 2 weeks). "
MR86er December 31, 2010
|28 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was prescribed this for a sinus infection twice. First time was last year. It worked and I felt better in about five days. However I had nausea and a nasty taste in my mouth every time I took it. This year it was prescribed for the same thing. I still have the sinus infection, and the side effects were worse. My doctor chose this drug because I am allergic to sulfa drugs."
Anonymous March 5, 2010
|29 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My 11 year old daughter has sinusitis and the Biaxin has quickly helped her feel better, but she vomited once on the 3rd day and again on the 4th day, both in the morning. Not sure if it's the Biaxin, the dripping from her sinuses, or the combination. The doctor didn't seem too concerned unless it persists. "
ljcaplan October 17, 2009
|11 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have chronic sinus infections, over the last 20 years I have tried everything including surgery, allergy shots, and many different types of antibiotics. Since I am allergic to Penicillin I have limited chocies, but think I have tried them all. Biaxin is the only thing that works for me."
Anonymous August 31, 2009
|62 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"The first night I was nauseated, but thought it was just from the sinus infection. Two nights later I started to itch all over, thought maybe it was something else and have been itching ever since (2 days ago). Also have thrush. I have been eating yogurt and it's not doing anything for it. I suppose the itching isn't as bad as the pain, but it's equally as annoying."
Anonymous May 4, 2009
|14 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Might work for others, but I came down with most of the adverse side effects within hours of taking one 500mg tab. Ended up in emergency 12 hours later with difficulty breathing from swollen airways. Hives. Scary part was how it can effects the mind. I had residual effects for a number of days."
Spiltmilk April 14, 2009
|46 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I went to the doctor 4 days ago. I have been sick for 2 weeks. I have a major sinus infection and cough. 500 mg of Biaxin twice a day, Flonase, ibuprofen, and Mucinex. Still not better - called Doctor who said to give it one more day and come in."
susan-in-Mich March 26, 2009
|19 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Biaxin (or the generic) has always worked WONDERS for me in treating chronic sinusitis or sinus infection (also concurrent ear infection). It smacks it right out of you the 1st time, you don't wind up at the doctors again after taking something less effective. I ask for it by name (am allergic to penicillin and sulphur, so neither of those are ever an option for me)."
Anonymous June 27, 2008
|69 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was put on Biaxin for a major sinus infection. 500 mg twice daily for one month. Pharmacist told me that sinus infections can take a very long time to go away. I definitely feel better but am still having the runny nose, congestion and a little cough still but much less than before. It's been 3 weeks now since I was put on this. Hope it kicks it out of my system. "
Andrew in Campbell June 27, 2008
|59 users found this comment helpful. Did you? Yes No||Report as inappropriate|
More about Biaxin (clarithromycin)
- Other brands: Biaxin XL